MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC. EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCFJ8L
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device 30210273m number, and no internal action related to the complaint was found during the review.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an ez steer¿ nav ds bi-directional electrophysiology catheter that was reported to have a broken tip after use.It was reported that at the end of the procedure when the physician pulled the catheter out the insulation was showing at the tip of the ez steer¿ nav ds bi-directional electrophysiology catheter and it appeared to be broken.The issue of broken tip with internal components exposed has been assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an ez steer¿ nav ds bi-directional electrophysiology catheter that was reported to have a broken tip after use.It was reported that at the end of the procedure when the physician pulled the catheter out the insulation was showing at the tip of the ez steer¿ nav ds bi-directional electrophysiology catheter and it appeared to be broken.The issue of broken tip with internal components exposed has been assessed as an mdr reportable malfunction.On 10/8/2019, the complaint product was returned to biosense webster inc.¿s (bwi) product analysis lab (pal) for evaluation.Initial visual analysis found no exposed wires that can be seen and the tip looks like a normal functioning catheter.On 10/16/2019, the complaint catheter was further inspected, and it was found with a slight bent on the tip.No internal parts exposed on anchor window.According to product analysis lab (pal), the integrity of the device is maintained.The catheter conditions were reviewed and determined the findings are not mdr reportable since the potential risk that these findings could cause or contribute to a serious injury or death are remote.Device evaluation details: the device evaluation has been completed.The first visual inspection performed and found no exposed wires that can be seen and the tip looks like a normal functioning catheter.A second visual inspection was performed and the catheter tip was found with a slightly bent on the tip.Then, a deflection test was performed and it was found within specifications, the catheter was deflecting correctly.The catheter pass the tip lumen tilt test.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The customer complaint cannot be confirmed.The root cause of the tip bent cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device during the procedure, however, this cannot be conclusively determined.Manufacturer¿s ref # (b)(4).

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8809578
Report Number2029046-2019-03436
Device Sequence Number326986
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public10846835003048
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Catalogue NumberBN7TCFJ8L
Device Lot Number30210273M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1